Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 26, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 2, 2004, 6:03 PM MDT for Elbert County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 6:03 PM MDT (00:03 UTC)
- Expired
- Jun 2, 2004, 6:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Elbert County, CO
The radar
The Denver radar (KFTG), 56 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 2741 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 030003 SVRBOU COC039-030045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 602 PM MDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 645 PM MDT * AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF AGATE...OR ABOUT 28 MILES WEST OF LIMON...MOVING EAST AT 25 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...AGATE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3957 10428 3933 10424 3925 10372 3956 10371 $$ COOPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:45 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 2, 2:45 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT WED JUN 02 2004 .SHORT TERM...SHOWERS DEVELOPING UNDER AN AREA OF MID LEVEL FRONTOGENESIS FROM CENTRAL TO SERN CO THIS AFTERNOON...AND THIS SHOULD REMAIN THE MOST ACTIVE AREA IN AN ENVIRONMENT THAT IS MARGINAL FOR THUNDERSTORMS. STILL SOME CHANCE OF STORMS POPPING ELSEWHERE WITH THE PEAK HEATING. DELAYED THE ONSET OF WARMING ALOFT A BIT MORE AS THE UPPER TROUGH TO OUR NORTHEAST HAS BEEN SLOW TO MOVE EASTWARD. WE COULD HAVE SHOWERS ON THE PLAINS PAST MIDNIGHT AGAIN TONIGHT. FOR THURSDAY...STILL EXPECTING LOW LEVEL MOISTURE TO INCREASE ON SE WINDS ACROSS THE PLAINS WHILE WARMER AND DRIER AIR ALOFT FINALLY ARRIVES. MODELS CONTINUE TO SHOW THE SHORTWAVE NOW N OF SALT LAKE CITY TO MOVE NORTH OF US AT MIDDAY...DRAGGING THE DRY LINE EAST OF THE MOUNTAINS IN THE AFTERNOON. SO FAR THIS LOOKS TO BE ON TRACK...THOUGH WE WILL HAVE TO SEE IF THE SLOWNESS OF THE PRECEDING SYSTEM DELAYS IT. OVER THE MOUNTAINS THERE WILL BE MOSTLY DRY CONVECTION IN THE HOT AND DRY AIR...WHILE EAST OF THE DRY LINE CAPES WILL BE IN THE 1000-2000 J/KG RANGE. SUFFICIENT SHEAR TO SUPPORT SUPERCELLS ALONG THE DRYLINE...LARGE HAIL THE MAIN THREAT BUT SOME TORNADO POTENTIAL. DENVER CYCLONE ALSO LIKELY EARLY IN THE DAY BEFORE THE WINDS START TO SHIFT MORE SWLY. SO THE TIMING OF THE SHORTWAVE WILL DETERMINE WHETHER THE SEVERE THREAT IS CLOSE TO THE FRONT RANGE OR FURTHER EAST. FOR NOW I WILL FAVOR A SLOWER SOLUTION AND PUT THE HIGHEST POPS ALONG THE FRONT RANGE FOR THE AFTERNOON. SLIGHTLY WARMER ETA TEMPERATURES USED WITH LOTS OF SUNSHINE EXPECTED. .LONG TERM DISCUSSION...ALL MODELS ARE VERY CONSISTENT IN SHOWING UPPER LEVEL RIDGING OVER COLORADO THROUGH EARLY NEXT WEEK. THE PATTERN SHOULD BE ONE THAT DELIVERS AT LEAST A SLIGHT CHANCE OF DIURNAL THUNDERSTORMS EACH DAY. THE EXCEPTION TO THIS MIGHT BE FRIDAY AND AGAIN NEXT MONDAY WHEN 700 MB TEMPERATURES CLIMB TO THE MID TEENS CELSIUS. SURFACE TEMPERATURES AROUND 90 DEGREES ON THE PLAINS SHOULD KEEP MOST CONVECTION ON THE PLAINS CAPPED. HOWEVER...THIS TIME OF YEAR IT IS DIFFICULT TO KEEP A LID ON SHOWERS THAT DEVELOP OVER THE HIGHER TERRAIN OF THE FOOTHILLS AND MOUNTAINS. FOR THIS REASON WILL HANG ON TO 10 AND 20 PERCENT POPS THROUGH THE EVENING. SATURDAY SHOWS A BIT OF A FRONTAL SURGE MOVING INTO THE AREA FROM THE NORTH WITH HIGHS ONLY AROUND 80 ON THE PLAINS. THE AIRMASS MAY BE TOO STABLE SATURDAY AFTERNOON FOR SHOWERS...BUT MODERATE FLOW ALOFT AND AN EMBEDDED SHORT WAVE ALOFT MAY BE ENOUGH FOR SHOWERS TO DEVELOP. BY NEXT TUESDAY...THE GFS IS SHOWING AN UPPER TROUGH MOVING ACROSS THE PACIFIC NORTHWEST...BUT THE COOLING ALOFT NEVER MAKES IT INTO THE AREA. GIVEN THE UNCERTAINTY OF HOW THE UPPER AIR PATTERN WILL EVOLVE EARLY NEXT WEEK...WILL KEEP THE SLIGHT CHANCE OF AFTERNOON SHOWER ACTIVITY GOING EACH DAY. STRENGTH AND EXTENT OF SHOWERS EACH DAY WILL BE DEPENDENT ON AMOUNTS OF MOISTURE THAT ADVECT INTO THE AREA AND THE MESO-SCALE SETUP OF BOUNDARIES AND WIND FIELDS EACH DAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/DANKERS
Hazardous weather outlook, Jun 2, 11:08 AM MDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1108 AM MDT WED JUN 02 2004 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1108 AM MDT WED JUN 02 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE MOUNTAINS AND ON THE PLAINS SOUTH OF INTERSTATE 70 THIS AFTERNOON...WITH ONLY ISOLATED THUNDERSTORMS ON THE NORTHEAST PLAINS. INSTABILITY IS LIMITED TODAY SO SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT SOME OF THE STORMS ON THE PLAINS WILL PRODUCE SMALL HAIL AND BRIEF HEAVY RAINS. THE STORMS WILL END FROM WEST TO EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THE PLAINS THURSDAY AFTERNOON AND EVENING. AN UNSTABLE AIRMASS WILL BE IN PLACE OVER THE REGION AND WIND PATTERNS NEAR THE SURFACE AND ALOFT WILL BE FAVORABLE FOR CAUSING ORGANIZED CONVECTION TO OCCUR. THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE WEEKEND...BUT ADDITIONAL HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:58 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.